MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS

ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Model Number 509-00-440
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to patient had infection.Removed all original implants.Placed antibiotic spacers for the time being.The previous surgery and the surgery detailed in this event occurred 1.2 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available.The revision surgery was completed as intended and without incident.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record show that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate that the reported device was the source or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to patient had infection.Removed all original implants.Placed antibiotic spacers for the time being.

Brand Name
REVERSE SHOULDER PROSTHESIS
Common Device Name
RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx
MDR Report Key10030779
Report Number1644408-2020-00369
Device Sequence Number11686651
Product Code PHX
UDI-Device Identifier00888912144599
UDI-Public(01)00888912144599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Model Number509-00-440
Device Catalogue Number509-00-440
Device Lot Number387P1005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR